Hail, Duplin
- When
- March 6, 3:13 AM EST
- Where
- Duplin County, Beulaville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.917, -77.767
Public reported penny size hail.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Mar 6, 3:00 AM EST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 300 AM EST THU MAR 6 2003 WILL BE BRIEF DUE TO APPRCHG WX FROM THE SW. ATMOS WILL BE RAPIDLY MOISTENING/DESTABILIZING ERLY THIS MORNING. AREA RADARS INDICATE A CLUSTER OF SVR TSTMS OVER NE SC ASSCTD WITH THE NOSE OF THE LOW LEVEL JET. THE LOW LEVEL JET WILL BE OVR ESTRN NC AROUND 12Z BUT WILL RAPIDLY SHIFT OFFSHORE BY 18Z. PRIND ARE THAT STRONG TO SEVERE TSTMS WILL BE POSSIBLE THROUGH ABOUT 15Z IN AREA OF STRONG ASCENT SUPPORTED BY THE ENTRANCE REGION OF THE UPPER JET AND THE STRENGTHENING LOW LEVEL JET. LOW LEVEL FLOW RAPIDLY BECOMES WEST BY ERLY AFT AND SOME DRYING IS NOTED IN THE MODELS. LARGE SCALE ASCENT SHIFTS E AND THREAT OF PCPN WILL BE MUCH LESS THAN THIS MORNING. THERE WILL BE ENOUGH MOIST AROUND SUCH THAT FRONTAL CONVERGENCE COULD TRIGGER A FEW SHOWERS THIS AFTERNOON WITH FRONT OFF THE COAST AROUND 21Z. TOUGH CALL ON TEMPS BUT WITH A M CLOUDY SKY WILL LEAN TWRDS THE COOLER NUMBERS. QUESTIONS STILL ABOUT PCPN CHANCES TONIGHT-FRI AS MOIST SURGES NWRD OUT OF THE GULF BEHIND FRONT. ESTRN NC WILL REMAIN IN ENTRANCE REGION OF UPPER JET AND LATEST GFS BRINGS LIFT/.10 INCH QPF LINE INTO SE COAST FRI. WILL INCLUDE A 20 POP JUST FOR THE SE COAST AT THIS TIME BUT WILL KEEP SKIES M CLOUDY INTO FRI EVENING REMAINDER OF ZONES. SKIES CLR BY SAT. GFS A BIT FASTER WITH NEXT FRONT SUNDAY. 00Z RUN INDICATES MORE MOIST/WK LIFT/LGT QPF OVR ESTRN NC SUNDAY AFTERNOON. NOT ENOUGH CONFIDENCE TO CHANGE DRY FCST...ESP CONSIDERING MOIST INFLOW INTO THIS SYSTEM WILL BE INHIBITED BY HIGH PRES OVR THE GULF. MARINE: PRESS GRAD WILL INCREASE AHEAD OF LOW PRES PASSING BY TO OUR N TODAY. EXPECTING SW WINDS TO INCRS FROM THE S TO SCA CONDITIONS BT AFTN WITH SEAS TO BUILDING IN RESPONSE. COLD FRONT TO MOVE ACROSS THE COASTAL WATERS AROUND 00Z THIS EVENING. EXPECT GRADIENT BEHIND THE FRONT TO MAINTAIN SCA CONDITIONS TONIGHT...THEN SUBSIDING ON FRI AS HIGH PRESS MOVES INTO THE AREA. .MHX...SCA ALL COASTAL WATERS AND SOUNDS. ELARDO/PRINGLE
NCZ029-044>047-079>081-090>095-098-103-104-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 450 AM EST WED MAR 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY STRONG THUNDERSTORMS WITH GUSTY WINDS AND LOCAL DOWNPOURS COULD DEVELOP LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD AND ALONG A COLD FRONT WHICH WILL CROSS EASTERN NORTH CAROLINA THURSDAY AFTERNOON...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 8
The Morehead City radar (KMHX), 83 km away, was scanning. The volume nearest the first event began at 08:11 UTC.
3 hail. Local standard time, as filed.
Public reported penny size hail.
Onslow county 911 reported nickel size hail near Haws Run.
NWS personnel reported penny size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346989, 5346990, 5346991.